Singular solutions for divergence-form elliptic equations involving regular variation theory: Existence and classification
Annales de l'I.H.P. Analyse non linéaire, Volume 34 (2017) no. 6, pp. 1483-1506.

We generalise and sharpen several recent results in the literature regarding the existence and complete classification of the isolated singularities for a broad class of nonlinear elliptic equations of the form

div(A(|x|)|u|p2u)+b(x)h(u)=0in B1{0},
where Br denotes the open ball with radius r>0 centred at 0 in RN (N2). We assume that AC1(0,1], bC(B1{0}) and hC[0,) are positive functions associated with regularly varying functions of index ϑ, σ and q at 0, 0 and ∞ respectively, satisfying q>p1>0 and ϑσ<p<N+ϑ. We prove that the condition b(x)h(Φ)L1(B1/2) is sharp for the removability of all singularities at 0 for the positive solutions of (0.1), where Φ denotes the “fundamental solution” of div(A(|x|)|u|p2u)=δ0 (the Dirac mass at 0) in B1, subject to Φ|B1=0. If b(x)h(Φ)L1(B1/2), we show that any non-removable singularity at 0 for a positive solution of (0.1) is either weak (i.e., lim|x|0u(x)/Φ(|x|)(0,)) or strong (lim|x|0u(x)/Φ(|x|)=). The main difficulty and novelty of this paper, for which we develop new techniques, come from the explicit asymptotic behaviour of the strong singularity solutions in the critical case, which had previously remained open even for A=1. We also study the existence and uniqueness of the positive solution of (0.1) with a prescribed admissible behaviour at 0 and a Dirichlet condition on B1.

DOI: 10.1016/j.anihpc.2016.12.001
Keywords: Divergence-form elliptic equations, Isolated singularities, Regular variation theory
@article{AIHPC_2017__34_6_1483_0,
     author = {Chang, Ting-Ying and C{\^\i}rstea, Florica C.},
     title = {Singular solutions for divergence-form elliptic equations involving regular variation theory: {Existence} and classification},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     pages = {1483--1506},
     publisher = {Elsevier},
     volume = {34},
     number = {6},
     year = {2017},
     doi = {10.1016/j.anihpc.2016.12.001},
     mrnumber = {3712008},
     zbl = {1384.35037},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.anihpc.2016.12.001/}
}
TY  - JOUR
AU  - Chang, Ting-Ying
AU  - Cîrstea, Florica C.
TI  - Singular solutions for divergence-form elliptic equations involving regular variation theory: Existence and classification
JO  - Annales de l'I.H.P. Analyse non linéaire
PY  - 2017
SP  - 1483
EP  - 1506
VL  - 34
IS  - 6
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.anihpc.2016.12.001/
DO  - 10.1016/j.anihpc.2016.12.001
LA  - en
ID  - AIHPC_2017__34_6_1483_0
ER  - 
%0 Journal Article
%A Chang, Ting-Ying
%A Cîrstea, Florica C.
%T Singular solutions for divergence-form elliptic equations involving regular variation theory: Existence and classification
%J Annales de l'I.H.P. Analyse non linéaire
%D 2017
%P 1483-1506
%V 34
%N 6
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.anihpc.2016.12.001/
%R 10.1016/j.anihpc.2016.12.001
%G en
%F AIHPC_2017__34_6_1483_0
Chang, Ting-Ying; Cîrstea, Florica C. Singular solutions for divergence-form elliptic equations involving regular variation theory: Existence and classification. Annales de l'I.H.P. Analyse non linéaire, Volume 34 (2017) no. 6, pp. 1483-1506. doi : 10.1016/j.anihpc.2016.12.001. http://www.numdam.org/articles/10.1016/j.anihpc.2016.12.001/

[1] Bidaut-Véron, M.-F.; Garcia-Huidobro, M.; Véron, L. Local and global properties of solutions of quasilinear Hamilton–Jacobi equations, J. Funct. Anal., Volume 267 (2014) no. 9, pp. 3294–3331 | MR | Zbl

[2] Bingham, N.H.; Goldie, C.M.; Teugels, J.L. Regular Variation, Encycl. Math. Appl., vol. 27, Cambridge University Press, Cambridge, 1987 | MR | Zbl

[3] Brandolini, B.; Chiacchio, F.; Cîrstea, F.C.; Trombetti, C. Local behaviour of singular solutions for nonlinear elliptic equations in divergence form, Calc. Var. Partial Differ. Equ., Volume 48 (2013) no. 3–4, pp. 367–393 | MR | Zbl

[4] Brezis, H.; Véron, L. Removable singularities for some nonlinear elliptic equations, Arch. Ration. Mech. Anal., Volume 75 (1980/1981), pp. 1–6 | DOI | MR | Zbl

[5] Caffarelli, L.; Jin, T.; Sire, Y.; Xiong, J. Local analysis of solutions of fractional semi-linear elliptic equations with isolated singularities, Arch. Ration. Mech. Anal., Volume 213 (2014) no. 1, pp. 245–268 | DOI | MR | Zbl

[6] Chen, H.; Véron, L. Weakly and strongly singular solutions of semilinear fractional elliptic equations, Asymptot. Anal., Volume 88 (2014) no. 3, pp. 165–184 | MR | Zbl

[7] Ching, J.; Cîrstea, F.C. Existence and classification of singular solutions to nonlinear elliptic equations with a gradient term, Anal. PDE, Volume 8 (2015) no. 8, pp. 1931–1962 | DOI | MR

[8] Chipot, M. Elliptic Equations: an Introductory Course, Birkhäuser Advanced Texts: Basler Lehrbücher, Birkhäuser Verlag, Basel, 2009 | MR | Zbl

[9] Cîrstea, F.C. A complete classification of the isolated singularities for nonlinear elliptic equations with inverse square potentials, Mem. Am. Math. Soc., Volume 227 (2014) no. 1068 | MR | Zbl

[10] Cîrstea, F.C.; Du, Y. Isolated singularities for weighted quasilinear elliptic equations, J. Funct. Anal., Volume 259 (2010) no. 1, pp. 174–202 | DOI | MR | Zbl

[11] Fraas, M.; Pinchover, Y. Positive Liouville theorems and asymptotic behaviour for p-Laplacian type elliptic equations with a Fuchsian potential, Confluentes Math., Volume 3 (2011) no. 2, pp. 291–323 | DOI | MR | Zbl

[12] Fraas, M.; Pinchover, Y. Isolated singularities of positive solutions of p-Laplacian type equations in Rd , J. Differ. Equ., Volume 254 (2013) no. 3, pp. 1097–1119 | DOI | MR | Zbl

[13] Friedman, A.; Véron, L. Singular solutions of some quasilinear elliptic equations, Arch. Ration. Mech. Anal., Volume 96 (1986), pp. 359–387 | DOI | MR | Zbl

[14] Gilbarg, D.; Trudinger, N.S. Elliptic Partial Differential Equations of Second Order, Class. Math., Springer-Verlag, Berlin, 2001 (reprint of the 1998 edition) | MR

[15] Marcus, M.; Nguyen, P.-T. Elliptic equations with nonlinear absorption depending on the solution and its gradient, Proc. Lond. Math. Soc. (3), Volume 111 (2015) no. 1, pp. 205–239 | DOI | MR

[16] Mihăilescu, M. Classification of isolated singularities for nonhomogeneous operators in divergence form, J. Funct. Anal., Volume 268 (2015) no. 8, pp. 2336–2355 | DOI | MR | Zbl

[17] Nguyen, P.T.; Véron, L. Boundary singularities of solutions to elliptic viscous Hamilton–Jacobi equations, J. Funct. Anal., Volume 263 (2012) no. 6, pp. 1487–1538 | MR | Zbl

[18] Pucci, P.; Serrin, J. The Maximum Principle, Prog. Nonlinear Differ. Equ. Appl., vol. 73, Birkhäuser Verlag, Basel, 2007 | MR | Zbl

[19] Resnick, S.I. Extreme Values, Regular Variation, and Point Processes, Applied Probability. A Series of the Applied Probability Trust, vol. 4, Springer-Verlag, New York, Berlin, 1987 | MR | Zbl

[20] Serrin, J. Isolated singularities of solutions of quasi-linear equations, Acta Math., Volume 113 (1965), pp. 219–240 | DOI | MR | Zbl

[21] Taliaferro, S.D. Asymptotic behavior of solutions of y=φ(t)yλ , J. Math. Anal. Appl., Volume 66 (1978) no. 1, pp. 95–134 | DOI | MR | Zbl

[22] Tolksdorf, P. Regularity for a more general class of quasilinear elliptic equations, J. Differ. Equ., Volume 51 (1984), pp. 126–150 | DOI | MR | Zbl

[23] Trudinger, N.S. On Harnack type inequalities and their application to quasilinear elliptic equations, Commun. Pure Appl. Math., Volume 20 (1967), pp. 721–747 | DOI | MR | Zbl

[24] Seneta, E. Regularly Varying Functions, Lecture Notes in Mathematics, vol. 508, Springer-Verlag, Berlin–New York, 1976 | MR | Zbl

[25] Vázquez, J.L.; Véron, L. Removable singularities of some strongly nonlinear elliptic equations, Manuscr. Math., Volume 33 (1980/1981), pp. 129–144 | DOI | MR | Zbl

[26] Vázquez, J.L.; Véron, L. Isolated singularities of some semilinear elliptic equations, J. Differ. Equ., Volume 60 (1985) no. 3, pp. 301–321 | DOI | MR | Zbl

[27] Véron, L. Singular solutions of some nonlinear elliptic equations, Nonlinear Anal., Volume 5 (1981), pp. 225–242 | DOI | MR | Zbl

[28] Véron, L. Nonlinear Functional Analysis and Its Applications, Part 2, Proc. Symp. Pure Math., Volume vol. 45, Amer. Math. Soc., Providence, RI (1986), pp. 477–495 (Berkeley, Calif., 1983) | DOI | MR | Zbl

[29] Véron, L. Singularities of Solutions of Second Order Quasilinear Equations, Pitman Research Notes in Mathematics Series, vol. 353, Longman, Harlow, 1996 | MR | Zbl

Cited by Sources: